Skip to content
My WebMD Sign In, Sign Up

Announcements

Get the support and information you need for your behavior, development and health related questions.

For more information:
Health and Parenting Health Center
Raising fit Kids

OT- birth control issues
avatar
sdadkin posted:
DS2 was born May 3rd. The following month my Dr put me on the mini pill. (I had taken this for about a year after DS1 was born and always had a regular period with it). Sometimes I would forget to take it so in August I went and got the depo shot. I didn't have a period at all with it. It made me gain like 10 pounds so when it came time to get the second shot I just switched to the Yaz pill (in Nov). I had 1 period at the very beginning when I started taking it and then I had another one 2 weeks later. The Yaz pill made me very moody. So in Dec I switched back to the mini pill (I should've never switched to begin with!). I have not had a period with the mini pill at all this time. The last period I had was the 2 that I had in Nov.

I know that it's normal to not have a period sometimes while you're on bc, but I took the mini pill for a whole year and always had a normal period right on schedule. I still get cramping ever so often but no bleeding at all. I have taken several pregnancy tests within the last couple of months so I know that's not it. I spoke with a nurse at the dr office and she didn't seem concerned. She thought it was normal. I already have an appt scheduled in June for my yearly exam. I wonder if I should just wait it out until then or if I should make an appt sooner?
Reply
 
avatar
scperdomo responded:
Look at it like this:

In a matter of 7 months, you had a baby then got on the mini pill, then got on Depo, then switched to Yaz, then got back on the mini pill!

Your body was already a little outta whack from prego hormones and then you went a jumped all over the place with birth control. Right now your body doesn't know which way is up!!

They say it usually takes about 3 months for your body to adjust to a new birth control, so you were only on the mini pill for 2 months before you got depo. The depe shot lasts what? 3 months? So you just gave your body time to adjust before you went and got on Yaz and were only on that for a month before you went back on the mini pill.

I wouldn't make a sooner appointment, let your body get back into ryhthm, and if things don't start looking a little normal by the time you see your doc, then I'd mention it, but I can almost guarantee they will tell you the same thing.

Hope things even out soon!!


Helpful Tips

Not as easy as some make it out by simply being the boss.
Feeding therapy ideas and resources ... The phrase " oral aversion " describes the avoidance or fear of eating, drinking, or accepting ... More
Was this Helpful?
0 of 0 found this helpful

Expert Blog

Child Health 411 - Ari Brown, MD

Educated parents are empowered parents! Get clear answers to your parenting questions from Dr. Ari Brown...Read More

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.